# SDR 98ZZZX4531

- Difficulty date: October 15, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N38AF
- Make and model: Piper PA-42-1000
- Aircraft serial: 425527029
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Fork Bolt
- Part number: 400159
- Condition: Failed
- Location: Lt Mlg
- Part time: 4,651 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT MAIN LANDING GEAR WOULD NOT RETRACT.  FORK BOLT WHICH ATTACHES HYDRAULIC ACTUATOR TO FORWARD SIDE BRACES HAD SHEARED.  INSTALLED NEW FORK BOLT, OPERATIONAL CHECK SATISFACTORY.  PIPER HAS A 500-HOUR LIFE LIMIT ON THE MLG ACTUATOR ATTACH BOLT WHICH SECURES THE ACTUATOR TO THE AIRFRAME, BUT NO LIMIT ON THE FORK BOLT.  SUBMITTER RECOMMENDED REPLACING FORK BOLT EVERY 500 HOURS.
